MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.366
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Patient age/date of birth and weight are unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a trochanteric fixation nail (tfn) procedure on (b)(6) 2017, upon inserting the helical blade, the aiming arm was aiming to posterior causing the helical blade to hit the nail.Once the surgeon realized this, he manipulated the helical blade to appropriately insert the nail.The procedure was completed successfully using the same helical blade, without further issues and no time delay.No other information provided.Concomitant device(s) reported: blade guide sleeve (part 357.369, lot unknown, quantity 1); helical blade inserter (part 357.372, lot unknown, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part#357.366, lot#5633982: manufacturing location: synthes (b)(4), manufacturing date: 05.Nov.2007: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.It was reported that during a trochanteric fixation nail (tfn) procedure on (b)(6) 2017, upon inserting the helical blade, the aiming arm was aiming to posterior causing the helical blade to hit the nail.Once the surgeon realized this, he manipulated the helical blade to appropriately insert the nail.The procedure was completed successfully using the same helical blade, without further issues and no time delay.No other information provided.The 357.366 130 deg aiming arm f/trochanteric fixation nails is part of the trochanteric fixation nail system and is used to achieve the proper angle for inserting the helical blade for proximal locking of the nail and a locking bolt/screw for distal locking of short nails.The 130 degree aiming arm is one of three aiming arms available in the system (125 degree - part #357.365 and 135 degree - part #357.367).Visual inspection of the returned aiming arm at customer quality (cq) revealed minor wear marks but nothing that would impair function.A functional test to replicate the reported complaint condition could not be performed because all of the instruments and implants used in the event were not returned.A dimensional inspection was not performed at cq because there is no indication that dimensions suddenly caused the returned 10+ year old reusable instrument to cause a misalignment.Top level drawings were reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Physical manufacturer device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated concomitant devices: buttress compression nut (part 357.371, lot 5519091, quantity 1); blade guide sleeve (part 357.369, lot 5533183, quantity 1); guide wire (part 357.381, lot 5531162, quantity 1); trocar (part 357.383, lot 5591023, quantity 1); helical blade inserter (part 357.372, lot unknown, quantity 1).

Brand Name
130 DEG AIMING ARM F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7169622
Report Number2939274-2018-50100
Device Sequence Number13909871
Product Code FZX
UDI-Device Identifier10886982196019
UDI-Public(01)10886982196019(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.366
Device Lot Number5633982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer01/19/2018
01/19/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/30/2018
02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1